MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIP; LINER/NON-HOODED-NEU, MP9, HXE-PLUS, 36MM

ENCORE MEDICAL L.P. X-ALT HIP; LINER/NON-HOODED-NEU, MP9, HXE-PLUS, 36MM
Catalog Number 931-36-756
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the surgeon washed the joint and replaced the implants with new ones.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the patient needing to be revised.The previous surgery and the revision detailed in this investigation occurred 35 days apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was revision surgery.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are many factors that may contribute to the event that are outside the control of djo surgical are infection, loose joints from inadequate soft tissue support, degenerative bone, patient bone deterioration, patient activities or trauma.Due to short time between the previous and revision surgery, it is also possible that the event may have occurred due to improper surgical procedure or patient non-compliance with medical instructions.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIP
Common Device Name
LINER/NON-HOODED-NEU, MP9, HXE-PLUS, 36MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7314201
Report Number1644408-2018-00182
Device Sequence Number1475560
Product Code LPH
UDI-Device Identifier00888912099639
UDI-Public(01)00888912099639
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2022
Device Catalogue Number931-36-756
Device Lot Number888N1970
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer03/21/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-364, LOT 869B1113; 400-03-364, LOT 869B1113
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR